Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Underweight, lost interest, very weak, no urine control. Taking Lobazam, Sizodon. What could be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Question
Hi, I have a query related to my mother, who is 72 years old. She is underweight less than 40 kg. She is very weak and eats very little. She is not active and lost interest in cooking, going out and she does'nt have the confedence to make a cup of coffee also. She used to be healthy, active and a very good cook. Now she spends time just be sitting in the sofa throughout the day, watching TV or readinf news papaer. We took her to a Psychiatrist and he said that this is due to nervous weakness and presccribed the following medicines, without checking her general health.

Lobazam 5 mg - 2 times

Sizodon 1 mg - only night ( previously was taking 0.5mg)
Nexito 10mg only night
Fluvoxin 100 mg only night
Parkin 2 - mon & night. (stopped now)

After taking PArkin 2 medicine for 2 days, she started blaberring, lost control and became very weak , could'nt control her urine. She is very weak now and refusing to come to any doctor , saying that she is OK. How can we help her ? I am her daughter. Please advise.
Posted Mon, 7 May 2012 in Mental Health
 
 
Answered by Dr. Gowri Kulkarni 2 hours later
Hi Shanthi,

Thank you for posting in your query!

I can imagine the stress that you and your family are undergoing.
There are several issues that need to be addressed in this case. First of all, she needs to be completely evaluated by a physician who can perform a comprehensive assessment and prescribe appropriate therapy.

Till then, I suggest that the following measures be taken
•     Keep her well hydrated. Make her drink a lot of fluids
•     A protein XXXXXXX balanced diet is also essential. XXXXXXX sources of protein include legumes, lentils and non-vegetarian food.
•     The following investigations would prove useful:
o      CBC (Complete blood count), ESR (Erythrocyte sedimentation rate), CRP (C Reactive protein), Thyroid function, Kidney function, Liver enzymes, Sugar levels, Vitamin B12, Folate, Serum Electrolytes, Urine routine and microscopy, Urine Culture
o     CT scan of the head
However, these should be done only after you consult your treating physician.

The symptoms in your mother’s case point to a medical cause such as electrolyte disorders or a stroke. Hence proper evaluation is definitely warranted.

Also, since I believe more information can help a doctor make an accurate diagnosis, I request you the answer the following questions:
a.     Has your mother lost a lot of weight recently? If yes, can be let me know how much and in what time frame?
b.     Has she been complaining or have you observed any of the following symptoms recently:
Low mood/ disinterest
Change in appetite/ sleep pattern
Slowness in activity or agitation
Feeling guilty or low self esteem
Lack or energy
Difficulty in attention and concentration
Suicidal thoughts or actions

Awaiting your reply.
I hope I have answered your query.

Regards,

Dr Gowri
Above answer was peer-reviewed by
 
Follow-up: Underweight, lost interest, very weak, no urine control. Taking Lobazam, Sizodon. What could be the reason? 7 hours later
Thank You so much Doctor for your explanation.

Please find my answers to your queries.

a. Has your mother lost a lot of weight recently? If yes, can be let me know how much and in what time frame?

For the last 3 to 4 years, she has been loosing weight , she was around 55 kg and she has become 37 kg now.
b. Has she been complaining or have you observed any of the following symptoms recently:


She has got the following symptoms.

Low mood/ disinterest
Change in appetite/ sleep pattern
Slowness in activity or agitation
Feeling guilty or low self esteem
Lack or energy
Difficulty in attention and concentration

We will also do the test mentioned by you.
 
 
Answered by Dr. Gowri Kulkarni 11 minutes later
Hi Shanthi,

Thank you for the answers.

Well, We need to find out the reason for such a weight loss. There could be many causes, a few to name are Depression, Chronic diarrhoea, Malabsorption syndromes, Chronic infections, Cancer, Hyperthyroidism, Malnutrition, medications, etc

Yes, she is suffering from Depression and needs to be on anti depression medicines.

My suggestion to you would be to get her thoroughly evaluated by a Physician, so that underlying pathology if any, can be diagnosed and treated.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Wish your mother a speedy recovery.

Regards,

Dr Gowri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor